MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER
Model Number V-PRO MAX
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee obtained a burn on their left hand while handling items that were processed in their v-pro max sterilizer.The employee sought and received medical treatment (ointment).
 
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the sterilizer and found the unit to be operating according to specification.No issues with the function or operation of the sterilizer were found, and the unit was returned to service.The technician was informed that the employee subject of the event was not wearing proper ppe specifically gloves as stated in the operator manual.The v-pro max sterilizer operator manual states (6-14), "ansi/aami st58, 2013, recommends using chemical-resistant gloves when using the sterilization unit." the operator manual further states (1-2), "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." additionally, user facility personnel should ensure all instruments are properly dry prior to placement in the v-pro max sterilizer.The operator manual states (a-1), "dry all items thoroughly.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion and/or a cycle abort occurs.Only dry items are to be placed in sterilization unit." the technician was informed that facility personnel reviewed the operator manual on the proper use and operation of the v-pro max sterilizer, specifically wearing proper ppe and properly drying instruments before processing.No additional issues have been reported.

Brand Name
V-PRO MAX STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17078457
Report Number3005899764-2023-00028
Device Sequence Number6243610
Product Code MLR
UDI-Device Identifier00724995206987
UDI-Public00724995206987
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV-PRO MAX
Device Catalogue NumberVP30002101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown